MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD FEMORAL PEGS SET OF 2; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD FEMORAL PEGS SET OF 2; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a knee arthroplasty that when the sterile packaging was opened for the femoral pegs, the inner sterile bags were identified to be torn.Another package of femoral pegs was opened; however, the second set of inner sterile bags were also identified to be torn.As no additional femoral pegs were available, the second set was used to complete the procedure.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - vanguard femoral pegs set of 2 catalog #: 183099 lot #: 368890 g2 - report source - foreign: event occurred in japan.The complainant has indicated that the packaging is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001825034-2023-01226 h3 other text : investigation incomplete.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D9 - only the complaint inner packaging was returned for evaluation.No implants or outer packaging were received for review.The inner packaging was received on july 17, 2023.Visual evaluation of the returned packaging identified that the inner sterile pouches were broken into multiple pieces; however, sterility was not breached.The device history records were reviewed and no discrepancies were identified.The condition of the device when it left zimmer biomet was considered conforming to specification.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VANGUARD FEMORAL PEGS SET OF 2
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17029804
Report Number0001825034-2023-01225
Device Sequence Number6909129
Product Code JWH
UDI-Device Identifier00880304447646
UDI-Public(01)00880304447646(17)260829(10)443050
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113550
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2026
Device Model NumberN/A
Device Catalogue Number183099
Device Lot Number443050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Patient SexPrefer Not To Disclose